Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

May 4, 2021Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 4, 2021, 5:52 PM CDT for Lafayette Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 5:52 PM CDT (22:52 UTC)
Expired
May 4, 2021, 6:30 PM CDT
In force
38 min
Issued by
NWS Lake Charles, LA

County Lafayette Parish, LA

The radar

The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3311 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3311 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS84 KLCH 042252
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
552 PM CDT Tue May 4 2021
 
LAZ044-045-042330-
Lafayette LA-Upper St. Martin LA-
552 PM CDT Tue May 4 2021

...SPECIAL WEATHER STATEMENT...

At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Scott, moving east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Catahoula, Scott, Breaux Bridge, Carencro, St.
Martinville, Broussard, Youngsville, Duson, Henderson, Butte La Rose,
Cecilia, Atchafalaya Welcome Center, Ridge and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3011 9208 3013 9209 3012 9214 3014 9219
      3015 9219 3027 9218 3031 9212 3040 9178
      3040 9169 3042 9170 3043 9164 3039 9162
      3036 9165 3026 9159 3023 9148 3020 9149
      3017 9147 3014 9147
TIME...MOT...LOC 2251Z 251DEG 30KT 3020 9210 

$$

Landreneau

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 4, 3:43 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 4, 3:43 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
343 PM CDT Tue May 4 2021

.UPDATE...Storms continue south and east, and the outflow boundary
is roughly from Sabine Lake to Iowa to Church Point. The watches
have been trimmed with only Saint Landry remaining. However, Saint
Landry will also need to dropped shortly as the boundary sinks
out of the zone.

&&

.PREV DISCUSSION... /issued 206 PM CDT Tue May 4 2021/

DISCUSSION...A severe thunderstorm and a tornado watch remain in
effect for portions of the area this afternoon and into the early
evening. Storms are expected to continue as a cold front moves
into an unstable and moist air mass. A few severe storms will be
possible including an isolated tornado or two.

The cold front extends from just inland of the central Texas
coast into the mid Mississippi and Ohio Valleys. High pressure
behind the front lays across the plains into Canada. The front
will gradually exit south and east through tonight ending rain
chances through Wednesday morning. A cooler and drier air mass
will filter in. CAA will limit highs Wednesday into the low 80s
to upper 70s.

The dry weather will linger into the weekend with temperatures
running around normal for the date.

A warming and moistening trend is expected Saturday into Sunday
with a few thunderstorms returning by Sunday afternoon. Another
front may approach early to mid next week, however this front may
stall in the area or just to the north.

MARINE...A cold front will sweep off the coast tonight with winds
becoming offshore. North winds will increase into the 15-20 kt
range and remain elevated through mid day Wednesday. A light
offshore wind will remain in place through early Friday, however
as the ridge shifts east across the Mississippi Valley winds will
become onshore. A moderate onshore flow is expected for the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  84  60  77  56 / 100  20  10   0
LCH  86  64  82  61 /  80  20  10   0
LFT  85  66  78  60 /  80  60  20   0
BPT  85  62  82  60 /  70  20  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 5 PM CDT this afternoon for
     GMZ475.

     Small Craft Exercise Caution from late tonight through Wednesday
     morning for GMZ455-475.

     Small Craft Exercise Caution from midnight CDT tonight through
     Wednesday morning for GMZ450-452-470-472.

&&

PUBLIC...05
Hazardous weather outlook, May 4, 3:08 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
308 PM CDT Tue May 4 2021

LAZ027-028-041>045-052>055-073-074-TXZ180-201-259>262-052015-
Vernon-Rapides-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
308 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

A cold front will sweep through the region through the evening.
Showers will end as high pressure builds in

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms may return by Sunday Afternoon. No severe
weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ029>033-052015-
Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
308 PM CDT Tue May 4 2021

...TORNADO WATCH 146 IN EFFECT UNTIL 6 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana and
southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through early Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

Isolated thunderstorms will be possible again by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ215-216-052015-
Jefferson-Orange-
308 PM CDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated thunderstorms will be possible again by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ432-435-450-452-455-470-472-475-052015-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
308 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms ahead of an approaching cold
front are expected to impact the coastal waters into the evening.
The front will move into the coastal waters this evening and continue
farther offshore overnight. Elevated northerly winds are expected to
develop in its wake and linger through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of elevated southerly winds is expected this
weekend...otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-052015-
Sabine Lake-
308 PM CDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered showers and thunderstorms ahead of an approaching cold
front are expected to impact the coastal waters into this evening.
The front will move into the coastal waters this evening and continue
farther offshore overnight. Elevated northerly winds are expected to
develop in its wake and linger through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of elevated southerly winds is expected this
weekend...otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 4, 2:39 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
239 PM CDT Tue May 4 2021

LAZ030-041-TXZ201-215-216-261-262-042015-
Calcasieu LA-Beauregard LA-Orange TX-Jefferson TX-Hardin TX-
Southern Newton TX-Southern Jasper TX-
239 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...NORTH CENTRAL JEFFERSON...
SOUTHWESTERN NEWTON...EAST CENTRAL HARDIN...NORTHERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL 315 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starks, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Beaumont, Orange, Lumberton, Vidor, Vinton, Deweyville, Starks,
Mauriceville, Rose City, Pine Forest, Lakeview, Weiss Bluff, Gist,
Lunita, Hartburg, Forest Heights and Edgerly.

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.

LAT...LON 3007 9415 3030 9426 3049 9351 3025 9338
TIME...MOT...LOC 1938Z 276DEG 43KT 3028 9364

Stigger/87
Special weather statement, May 4, 2:59 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 PM CDT Tue May 4 2021

LAZ029-032-033-042030-
St. Landry LA-Avoyelles LA-Evangeline LA-
259 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...SOUTHERN
AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES UNTIL 330 PM CDT...

At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Big Bend to near Grand Prairie.
Movement was east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Ville Platte, Bunkie, Simmesport, Melville, Moreauville,
Turkey Creek, Palmetto, Bordelonville, Bayou Current, Morrow,
Cottonport, Mansura, Washington, Hessmer, Evergreen, Plaucheville,
Bayou Chicot, Goudeau and Prairie Ronde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for central
Louisiana.

LAT...LON 3120 9173 3120 9169 3117 9168 3114 9172
      3111 9170 3109 9172 3107 9171 3098 9180
      3087 9180 3086 9182 3084 9180 3081 9181
      3078 9176 3070 9173 3051 9223 3088 9246
      3097 9228 3096 9221 3100 9222 3122 9175
TIME...MOT...LOC 1958Z 261DEG 12KT 3106 9168 3073 9216

Stigger/87
Special weather statement, May 4, 3:03 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Tue May 4 2021

LAZ030-031-041-042-042045-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
303 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHEASTERN
BEAUREGARD...CALCASIEU AND ALLEN PARISHES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ragley to near Vinton. Movement was east
at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Welsh, Vinton, Iowa, Kinder,
Oberlin, Elton, Fenton, Reeves, Dry Creek, Hayes, Moss Bluff, De
Quincy, Ragley, Lake Charles Regional Airport, Topsy, Toomey and
Lebleu Settlement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for central and
southwestern Louisiana.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southeastern Texas.

LAT...LON 3009 9372 3062 9346 3073 9260 3060 9260
      3056 9258 3052 9262 3051 9261 3048 9263
      3043 9260 3005 9293
TIME...MOT...LOC 2003Z 268DEG 37KT 3052 9319 3015 9351

13
Local storm report, May 4, 3:59 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     5 SE WILDWOOD           30.46N 94.39W
05/04/2021                   HARDIN             TX   911 CALL CENTER

            TREE BLOWN DOWN NEAR THE INTERSECTION OF HWY 69 AND
            FM420.

&&

13
Special weather statement, May 4, 4:30 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Tue May 4 2021

LAZ033-043>045-042230-
Acadia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
430 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...NORTHERN
ACADIA...NORTHWESTERN ST. MARTIN AND ST. LANDRY PARISHES UNTIL 530 PM
CDT...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Big Cane to near Lawtell to near Iota. Movement
was east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Eunice, Carencro, Church Point, Iota, Krotz Springs,
Leonville, Arnaudville, Melville, Palmetto, Bayou Current, Morrow,
Sunset, Port Barre, Henderson, Washington, Grand Coteau, Cankton,
Mowata and Prairie Ronde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for central
Louisiana.

LAT...LON 3031 9262 3053 9246 3054 9226 3057 9226
      3057 9221 3065 9220 3068 9217 3077 9217
      3079 9221 3085 9221 3084 9180 3082 9181
      3078 9177 3071 9173 3056 9176 3051 9173
      3050 9175 3050 9170 3044 9164 3031 9162
TIME...MOT...LOC 2129Z 257DEG 49KT 3082 9200 3048 9214 3037 9250

Landreneau
Special weather statement, May 4, 5:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
552 PM CDT Tue May 4 2021

LAZ044-045-042330-
Lafayette LA-Upper St. Martin LA-
552 PM CDT Tue May 4 2021

...SPECIAL WEATHER STATEMENT...

At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Scott, moving east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Catahoula, Scott, Breaux Bridge, Carencro, St.
Martinville, Broussard, Youngsville, Duson, Henderson, Butte La Rose,
Cecilia, Atchafalaya Welcome Center, Ridge and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3011 9208 3013 9209 3012 9214 3014 9219
      3015 9219 3027 9218 3031 9212 3040 9178
      3040 9169 3042 9170 3043 9164 3039 9162
      3036 9165 3026 9159 3023 9148 3020 9149
      3017 9147 3014 9147
TIME...MOT...LOC 2251Z 251DEG 30KT 3020 9210

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:52 AM CDTTornado WarningLCHBeauregard, Vernon23 min
May 4, 12:11 PM CDTSpecial Weather StatementLCHVernon34 min
May 4, 12:44 PM CDTSpecial Weather StatementLCHRapides31 min
May 4, 1:45 PM CDTSpecial Weather StatementLCHAllen30 min
May 4, 2:16 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry44 min
May 4, 2:30 PM CDTSpecial Weather StatementLCHBeauregard30 min
May 4, 2:59 PM CDTSpecial Weather StatementLCHAvoyelles31 min
May 4, 3:03 PM CDTSpecial Weather StatementLCHAllen, Calcasieu, Jefferson Davis42 min
May 4, 4:30 PM CDTSpecial Weather StatementLCHSaint Landry60 min
May 4, 11:30 AM CDTSpecial Weather StatementLCHSabine15 min
May 4, 11:37 AM CDTSpecial Weather StatementLCHNewton23 min
May 4, 2:09 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper36 min
May 4, 2:39 PM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.